Alert archive / Mississippi / Wind Advisories in 2009
Wind Advisory 5, NWS New Orleans, LA
NWS New Orleans, LA issued this wind advisory at Sep 12, 2009, 9:39 AM CDT. It took effect at Sep 12, 2009, 10:00 AM CDT. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Sep 12, 2009, 9:39 AM CDT (14:39 UTC)
- In effect from
- Sep 12, 2009, 10:00 AM CDT
- Expired
- Sep 12, 2009, 12:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS New Orleans, LA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KLIX 121439 NPWLIX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW ORLEANS LA 939 AM CDT SAT SEP 12 2009 ...HIGH WINDS APPROACHING THE MISSISSIPPI COAST FROM THE BARRIER ISLANDS... .A COMPLEX WEATHER PATTERN MOVING ACROSS THE GULF REGION HAS PRODUCED A BAND OF HIGH WINDS 30 TO 40 MPH WITH SOME HIGHER GUSTS ACROSS MUCH OF THE MISSISSIPPI SOUND AND THE COASTAL WATERS JUST BEYOND THE BARRIER ISLANDS OFF THE MISSISSIPPI COAST. THIS WIND FEATURE WAS MOVING SLOWLY NORTH AND SHOULD IMPACT THE MISSISSIPPI COASTAL COMMUNITIES MAINLY BETWEEN 1030 AM AND NOON. MSZ080>082-121700- /O.NEW.KLIX.WI.Y.0005.090912T1500Z-090912T1700Z/ HANCOCK-HARRISON-JACKSON- INCLUDING THE CITIES OF...BAY ST. LOUIS...WAVELAND... DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA...OCEAN SPRINGS... MOSS POINT...GAUTIER...ST. MARTIN 939 AM CDT SAT SEP 12 2009 ...WIND ADVISORY IN EFFECT UNTIL NOON CDT TODAY... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON CDT TODAY. HIGH WINDS ASSOCIATED WITH A BAND OF TROPICAL SHOWERS OVER THE MISSISSIPPI BARRIER ISLANDS WILL MOVE NORTH AT 10 MPH TOWARDS THE MISSISSIPPI COAST. A PERIOD OF HIGH SUSTAINED WINDS AND HIGHER GUSTS CAN BE EXPECTED DURING THE LATE MORNING IN THE COASTAL COMMUNITIES FROM PERLINGTON TO OCEAN SPRINGS. IN ADDITION...A SPECIAL MARINE WARNING IS IN EFFECT FOR THE MISSISSIPPI SOUND UNTIL 11 AM CDT FOR GUSTS 35 TO 50 KNOTS OVER THE COASTAL WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 24/RR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Sep 12, 3:42 AM CDT, 5 hours 57 minutes earlier.
Area forecast discussion, Sep 12, 3:42 AM CDT, 5 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
342 AM CDT SAT SEP 12 2009
.SYNOPSIS...
WEAK SURFACE LOW SOUTH OF HOUSTON EARLY THIS MORNING. ONE UPPER
VORT IS MOVING NORTHEAST OF THE AREA AT 08Z...WITH A SECOND ONE
APPROACHING THE LOUISIANA COAST. ONE FAIRLY HEAVY BAND OF
PRECIPITATION APPROACHING THE MISSISSIPPI COAST AND INTERSTATE 12.
MORE PRECIPITATION STILL OFFSHORE. MOST AREAS STILL IN THE MIDDLE
70S THIS MORNING.
&&
.SHORT TERM...
GULF LOW WILL MOVE INLAND NEAR THE TEXAS LOUISIANA BORDER OVERNIGHT
TONIGHT. UPPER LOW FORECAST TO REMAIN FURTHER WEST THAN YESTERDAYS
BATCH OF RUNS INDICATED THROUGH MONDAY. MOIST UNSTABLE AIR WILL REMAIN
OVER THE AREA AND CONTINUE TO PRODUCE HIGHLY EFFICIENT RAIN
MAKERS...MAINLY DURING THE DAYLIGHT HOURS THROUGH MONDAY. WILL
KEEP POPS IN THE 70 TO 80 PERCENT RANGE FOR THE DAYTIME HOURS
THROUGH MONDAY...LIKELY POPS FOR TONIGHT...THEN CHANCE POPS FOR
SUNDAY NIGHT. AS THE UPPER LOW REMAINS FURTHER WEST...THIS WILL
FOCUS THE HEAVIEST RAIN TO THE WEST OF OUR AREA. NAM/GFS MODELS
BOTH HAVING ISSUES WITH SPURIOUS PRECIPITATION BULLSEYES...AND
WILL GENERALLY GO WITH HPC QPF FORECASTS. STILL POTENTIAL FOR
WIDESPREAD ONE TO THREE INCH RAIN AMOUNTS THROUGH TOMORROW. THIS
MAY NOT BE QUITE ENOUGH TO TRIGGER FLOODING...BUT SINCE FLASH
FLOOD WATCH IS ALREADY OUT...WILL LET IT RIDE FOR NOW.
TEMPERATURES WILL BE BELOW CLIMO FOR HIGHS...AND ABOVE CLIMO FOR
LOWS IN THIS VERY WET AIRMASS. 35
&&
.LONG TERM...
UPPER LOW WILL BE IN NO HURRY TO DEPART THE MISSISSIPPI RIVER VALLEY.
AIRMASS NEVER REALLY DRIES OUT UNTIL ABOUT NEXT FRIDAY. WILL NEED
TO KEEP CHANCE POPS IN THE FORECAST UNTIL FRIDAY. MOST CONVECTION
PROBABLY WILL OCCUR DURING THE DIURNALLY FAVORED HOURS IN THE
AFTERNOON AND EVENING. SEE NO REAL REASON TO MAKE SIGNIFICANT
CHANGES TO LONG TERM PORTIONS OF THE FORECAST AT THIS TIME. 35
&&
.AVIATION...
NUMEROUS PROBLEMS EXPECTED THROUGH THE FCST. WIDESPREAD SHRA AND
EMBEDDED TSRA ARE EXPECTED THROUGH THE FCST BUT EVEN W/OUT THE
RAIN CIGS ARE EXPECTED TO BE AROUND IFR TO MVFR STATUS THROUGH THE
MORNING. AFTER DAYBREAK CIGS WILL LIKELY HOVER RIGHT AROUND MVFR
STATUS THROUGH THE DAY. OF COURSE WITH CONVECTION CIGS AND EVEN
VISBIES COULD SIGNIFICANTLY FALL INTO IFR STATUS WITH VISBIES
POSSIBLY DOWN INTO LIFR STATUS. /CAB/
&&
.MARINE...
A NON-TROPICAL AREA OF LOW PRESSURE ACROSS THE WESTERN GULF
CONTINUES TO CHURN WITH ANOTHER WEAKER WAVE ON THE LA COAST ALONG
A QUASI-STATIONARY BOUNDARY DRAPED ACROSS THE CENTRAL GULF COAST.
THIS WAVE HAS ACTUALLY CAUSED A LOCALIZED INCREASE IN THE WINDS
ACROSS THE COASTAL WATERS EAST OF THE MS RIVER WHERE WINDS WERE
RANGING FROM 15-20KTS WITH FREQUENT GUSTS ABV 20KTS. SEAS HAVE
ALSO STARTED TO INCREASE WITH BUOY 42040 SHOWING SEAS UP TO 6 FT
42007 WAS UP TO 5 FT BY 8Z. WITH FREQUENT GUSTS ABV 20KTS
OCCURRING IN THE TWO MARINE ZONES EAST OF THE SW PASS OF THE MS
RIVER WE HAVE ISSUED A SMALL CRAFT ADV THROUGH 18Z. IN OUR OTHER
MARINE ZONES EXERCISE CAUTION HAS BEEN ADDED. THIS WAVE WILL START
PUSH EAST LATE THIS MORNING AND SHOULD ALLOW WINDS TO SLACK OFF
SOME BY MIDDAY BUT EXERCISE CAUTION CONDITIONS MAY CONTINUE TO
OCCUR ACROSS THE COASTAL WATERS AND TIDAL LAKES. MODERATE TO
STRONG ONSHORE FLOW WILL CONTINUE THROUGH THE FIRST HALF OF THE
WORK WEEK AND THIS COULD CONTINUE TO LEAD TO SOME MINOR COASTAL
FLOODING ISSUES. /CAB/
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 82 71 85 73 / 80 60 70 50
BTR 84 72 86 74 / 80 60 70 40
MSY 83 74 86 75 / 80 60 70 50
GPT 83 74 84 75 / 80 60 70 50
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES:
ASCENSION...ASSUMPTION...EAST BATON
ROUGE...IBERVILLE...LIVINGSTON...LOWER JEFFERSON...LOWER
LAFOURCHE...LOWER PLAQUEMINES...LOWER ST. BERNARD...LOWER
TERREBONNE...ORLEANS...ST. CHARLES...ST. JAMES...ST. JOHN
THE BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER
JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST.
BERNARD...UPPER TERREBONNE...AND WEST BATON ROUGE.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM SATURDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...AND
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER OUT 20 NM.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM SATURDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...AND
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER OUT 20 NM.
&&Hazardous weather outlook, Sep 12, 4:50 AM CDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 450 AM CDT SAT SEP 12 2009 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-131100- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 450 AM CDT SAT SEP 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT LOW PRESSURE OFF THE TEXAS COAST WILL MOVE INLAND ALONG THE TEXAS LOUISIANA BORDER TONIGHT. SOUTHEAST WINDS OVER THE AREA WILL CONTINUE TO PUMP MOISTURE ACROSS THE AREA. NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL BRING ADDITIONAL HEAVY RAIN TO SOUTHEAST LOUISIANA. RAIN AMOUNTS OF ONE TO THREE INCHES WILL BE POSSIBLE BY SUNDAY MORNING. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR PORTIONS OF SOUTHEAST LOUISIANA GENERALLY ALONG AND SOUTH OF THE INTERSTATE 12 CORRIDOR. A FEW THUNDERSTORMS NEAR THE COAST MAY BE CAPABLE OF PRODUCING WATERSPOUTS. IF THESE WATERSPOUTS APPROACH SHORE...THEY HAVE THE POTENTIAL TO MOVE BRIEFLY ON LAND AND CAUSE MINOR DAMAGE. A SMALL CRAFT ADVISORY WILL BE IN EFFECT UNTIL 1 PM FOR THE COASTAL WATERS EAST OF THE MOUTH OF THE MISSISSIPPI RIVER. SMALL CRAFT WILL NEED TO EXERCISE CAUTION ON THE COASTAL WATERS WEST OF THE MOUTH OF THE MISSISSIPPI RIVER...AS WELL AS ON LAKES PONTCHARTRAIN AND MAUREPAS. MINOR COASTAL FLOODING WILL BE POSSIBLE ALONG THE SHORELINES OF THE LOUISIANA COASTAL PARISHES...AS WELL AS HANCOCK COUNTY MISSISSIPPI. MODERATE SOUTHEAST WINDS AND SEASONALLY HIGH ASTRONOMICAL TIDES WILL PRODUCE TIDE LEVELS AROUND 1 TO 2 FEET ABOVE NORMAL TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE FLASH FLOOD WATCH WILL CONTINUE THROUGH 7 PM CDT SUNDAY...AS ADDITIONAL HEAVY RAIN IS ANTICIPATED DURING THE DAY ON SUNDAY. THUNDERSTORMS NEAR THE COAST WILL STILL HAVE THE POTENTIAL TO PRODUCE WATERSPOUTS ON SUNDAY. POTENTIAL FOR HEAVY RAIN SHOULD LESSEN SOMEWHAT AFTER SUNDAY...BUT RAIN CHANCES WILL REMAIN ABOVE NORMAL. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY REPORTS OF FLASH FLOODING AND OTHER WEATHER HAZARDS TO THE NATIONAL WEATHER SERVICE BY CALLING 5 0 4 5 2 2 7 3 3 0 OR 9 8 5 6 4 9 0 3 5 7.
In the hours before
Special weather statement, Sep 12, 9:07 AM CDT, 32 minutes before
LAZ062>064-121430- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 907 AM CDT SAT SEP 12 2009 ...HIGH WINDS MOVING SOUTHEAST OFF LAKE PONTCHARTRAIN AFFECTING ST. BERNARD PARISH...ORLEANS PARISH...AND UPPER PLAQUEMINES PARISH... AT 906 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN AREA OF HIGH WINDS FROM TROPICAL SHOWERS NEAR CHALMETTE...MOVING SOUTHEAST AT 10 MPH. THE HIGH WINDS WILL AFFECT AREAS IN AND AROUND...CHALMETTE AND VIOLET...NEW ORLEANS EAST. AT 831 AM CDT...NEW ORLEANS LAKE FRONT AIRPORT MEASURED A WIND GUST 35 MPH WITH THESE SHOWERS. THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. 24/RR
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 10:11 AM CDT | Coastal Flood Warning | LIX | 4 hr |
Nearby
Wind Advisories in Mississippi, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.